Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 40, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 29, 2005, 5:09 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 5:09 PM EDT (21:09 UTC)
- Expired
- May 29, 2005, 5:29 PM EDT
- In force
- 20 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 44 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 645 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 292110 SVRMFL FLC011-086-292145- /O.NEW.KMFL.SV.W.0040.050529T2109Z-050529T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 509 PM EDT SUN MAY 29 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BROWARD COUNTY NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA * UNTIL 545 PM EDT * AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR PLANTATION...AND MOVING NORTHEAST AT 10 MPH. * THE STORM WILL AFFECT... PLANTATION SUNRISE LAUDERHILL WILTON MANORS REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2590 8043 2584 8024 2613 8009 2621 8034 $$
1 follow-up statement
393 WWUS52 KMFL 292129 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 529 PM EDT SUN MAY 29 2005 FLC011-086-292139- /O.CAN.KMFL.SV.W.0040.000000T0000Z-050529T2145Z/ BROWARD FL-MIAMI-DADE FL- 529 PM EDT SUN MAY 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIAMI-DADE AND SOUTHEASTERN BROWARD COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 2590 8043 2584 8024 2613 8009 2621 8034 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:47 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 29, 1:47 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 147 PM EDT SUN MAY 29 2005 .DISCUSSION...CURRENTLY, SEABREEZES ARE NOW ACTIVE BUT TO PRECIP YET. ACARS SOUNDINGS SHOW THAT THE H5 TEMPS HAVE DECREASED TO -9 TO -10, SO DEVELOPMENT WILL BE RATHER QUICK THROUGH 3 PM. CHANCES ARE GOOD FOR AT LEAST WIND GUSTS TO 35 KNOTS AND SMALL HAIL. WEAK SURFACE HIGH PRESSURE EXTENDS WESTWARD INTO SOUTH FLORIDA FROM THE ATLANTIC. THIS WILL REMAIN THE SURFACE SYNOPTIC FEATURE THROUGH THE EXTENDED. ATMOSPHERIC MOISTURE WILL INCREASE NEXT FEW DAYS AS MEAN WIND TURNS MORE TO THE SOUTH. PWATS WILL CLIMB TO OVER 2 FOR TUE AND WED AND THESE DAYS WILL HAVE THE HIGHEST POPS. BY THU, MEAN FLOW BECOMES SE AND THEN E BY NEXT WEEKEND AS THE SURFACE HIGH PRESSURE RIDGE STRENGTHENS JUST TO THE NORTH OF THE CWA. PWATS WILL ALSO DECREASE STEADILY. FOCUS OF HIGHEST POPS WILL BE INTERIOR AND WEST THU THROUGH SUN. && .MARINE...WINDS WILL BE LESS THAN 15 KNOTS AND SEAS 2 FEET OR LESS THROUGH ENTIRE PERIOD, SO GOOD BOATING WILL CONTINUE OUTSIDE OF THUNDERSTORM ACTIVITY. && .FIRE WEATHER...NO PROBLEMS HERE SINCE AFTN RHS WILL BE ABOVE 40 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 91 75 90 / 20 30 20 50 FORT LAUDERDALE 75 88 77 89 / 20 30 20 50 MIAMI 76 90 77 90 / 20 30 20 50 NAPLES 73 88 75 88 / 5 20 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 18
Hazardous weather outlook, May 29, 3:08 AM EDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 308 AM EDT SUN MAY 29 2005 FLZ063-066>075-292300- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 308 AM EDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT ...A FEW STORMS COULD BE STRONG EAST COAST TODAY... ...CHANCE OF THUNDERSTORMS INTERIOR AND EAST COAST TODAY... ...SLIGHT CHANCE OF THUNDERSTORMS WEST COAST TODAY... THUNDERSTORMS: THE EAST AND WEST COAST SEA BREEZES ALONG WITH THE LAKE BREEZE SHOULD DEVELOP AND MOVE INLAND SLOWLY BEFORE GETTING PUSH BACK TO THE EAST COAST METRO AREAS LATE THIS AFTERNOON, AS SHOWERS AND THUNDERSTORMS DEVELOP ALONG THE SEA AND LAKE BREEZES. A FEW OF THE STORMS COULD EVEN BECOME STRONG LATE THIS AFTERNOON ALONG THE EAST COAST METRO AREAS WITH GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND SMALL HAIL DUE TO THE COLDER AIR ALOFT OVER SOUTH FLORIDA. REMEMBER...IF YOU SEE ANY LIGHTNING OR HEAR THUNDER MOVE INSIDE UNTIL THE STORMS HAVE PASSED. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR THE EAST COAST METRO AREAS THIS AFTERNOON AND EVENING. BAXTER
In the hours before
Local storm report, May 29, 5:03 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
503 PM EDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL PLANTATION 26.12N 80.25W
05/29/2005 0.50 INCH BROWARD FL TRAINED SPOTTER
&&
BRABANDERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 11:58 PM EDT | Special Marine Warning | MFL | 62 min | |
| May 29, 4:36 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.